MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The initial information received for this event did not report enough information to make a reporting determination.Several unsuccessful attempts were made to obtain additional information.The determination to report this event was made based on the investigation of the returned product completed on 21 jun 2016.Investigation ¿ evaluation: a review of complaint history, device record history, manufacturing instructions, dimensional verification, documentation, quality control, trends and visual inspection of the returned device was conducted during the investigation.The manufacturing record for this lot was reviewed, and nothing of note was observed.It should be noted that there are no other complaints of any nature associated with this lot.Review of device history record shows no nonconforming events which could contribute to this failure mode.The visual examination of the returned dilator reported 6mm of the distal tip had separated from the shaft, the separated segment was not returned.Damage point displayed no stress, elongation, or discoloration.The material was found to be soft and pliable with no discoloration of the packaging.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Multiple scenarios could have contributed to this event including: inappropriate heating during manufacturing/tipping or inadvertent damage during storage.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
During the procedure the clinician noticed the end of the dilator was damaged.The product was returned.Investigators determined that the tip had separated from the device on (b)(6) 2016.The event was made reportable on (b)(6) 2016.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5801983
Report Number1820334-2016-00622
Device Sequence Number1077242
Product Code DYB
UDI-Device Identifier00827002270251
UDI-Public(01)00827002270251(17)171113(10)5387371
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-18.0P-38-85-RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2016
Initial Report FDA Received Date07/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;